Evidence map›Paper›PMID 34007750›Full record

ArticleCureus2021

Concurrent Serotonin Syndrome and Prolong QT Interval Induced by Paroxetine Overdose With Isotretinoin.

Omar Al-Radideh, Kok Hoe Chan, Shawn Gupta, Jihad Slim, Sharath Bellary

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.7field-weighted citation impact, top 32% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 5 citations in OpenAlex.

  1. Article
  2. Review
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Omar Al-RadidehInternal Medicine, Saint Michael's Medical Center, Newark, USA.
Kok Hoe ChanInternal Medicine, Saint Michael's Medical Center, Newark, USA.
Shawn GuptaInternal Medicine, Saint Michael's Medical Center, Newark, USA.
Jihad SlimInfectious Diseases, Saint Michael's Medical Center, Newark, USA.
Sharath BellaryPulmonary/Critical Care, Saint Michael's Medical Center, Newark, USA.
Saint Michael's Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

The use of serotonergic drugs has increased in the last decade especially selective serotonin reuptake inhibitors (SSRIs) with increased indications. Serotonin syndrome (SS) and QT prolongation are serious adverse reactions of SSRI use, they usually occur with concomitant use of two or more serotonergic medication. Herein, we are presenting an interesting unique case of SS and prolongation of QT interval after a suicidal attempt in a patient on isotretinoin with paroxetine overdosing. The prolongation of QT interval observed in this case could be related to isotretinoin synergistic effect. The risk of suicide and side effects of SSRI with isotretinoin, especially in patient with psychiatric illness would be a huge concern. This case hopes to raise the awareness of the risks when prescribing SSRI and isotretinoin in this group of patients.

Indexed as

isotretinoinoverdoseparoxetineqt interval prolongationserotonin syndrome

Identifiers

PMID34007750
PMCPMC8121124
OpenAlexW3153699595

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.